Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Energy-conserving norms for the solution of hyperbolic systems of partial differential equations


Authors: Max D. Gunzburger and Robert J. Plemmons
Journal: Math. Comp. 33 (1979), 1-10
MSC: Primary 35L50; Secondary 65N20
MathSciNet review: 514807
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The problem of finding an energy conserving norm for the solution of the hyperbolic system of partial differential equations $ \partial u/\partial t = A\partial u/\partial x$, subject to boundary conditions, is reduced to the problem of characterizing those matrices appearing in the boundary conditions which satisfy two specific matrix equations. Necessary and sufficient conditions on the coefficient matrix A and the matrices appearing in boundary conditions are derived for an energy conserving norm to exist. Thus, these conditions serve as tests on a given system which determine whether or not the solution will have its energy conserved in some norm. In addition, some examples of specific systems and boundary conditions are provided.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 35L50, 65N20

Retrieve articles in all journals with MSC: 35L50, 65N20


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1979-0514807-0
PII: S 0025-5718(1979)0514807-0
Article copyright: © Copyright 1979 American Mathematical Society